Back to all discussions

Migraines now worse after Aimovig!

I wonder if anyone else is having this issue. I started Aimovig at 70 mg monthly injectable shot in July. For five months it worked great. My weekly migraines were vastly reduced to about 2-3 a month. I was so excited. In December, my 6th month, I started to get terrible migraines daily and migraines that would not respond to any of the medications I use like Zomig or Frova. I also started to get vertigo, terrible vertigo for days on end. So I took 140 mg (doubling my dose with no luck).

I'm now in month two of this cycle and I don't think I'll take Aimovig again for a while to find out if that is the cause of this, because I have literally changed nothing else in my life. This has been horrible. I feel like Aimovig has a lot more side effects than we were lead to believe. I guess I shouldn't have been so gullible but when you're desperate that's what happens.

Would love to get any feedback?

  1. Hi Megson310,

    I'm sorry you are having a rough go - that is so frustrating.

    I've not taken these CGRP medications, so really can't give you personal input. Hopefully others will be along shortly to share their story with you.

    Migraine is a genetic neurological disease, not just a headache. We don't know the exact cause, or have a cure, it's a disease that is managed. I heard a doctor who is board certified in headache medicine explain migraine disease like asthma - we always have it with fluctuating attacks. I hope this makes sense.

    Nancy

    1. Hi there , I too am so sorry to hear that it has gotten worse since you've started Aimovig. I did want to share that we have a pretty lively forum for those that have shared their experiences.

      Link to main forum - https://migraine.com/topic/tried-newly-approved-aimovig-share-experience/

      Link to forum on side effects - https://migraine.com/topic/experienced-side-effects-aimovig/

      Best of luck.

      1. I've only been on Aimovig for two months but thank you for sharing because I will be diligent in watching for other symptoms.

        1. I too would encourage you to the links Joanna provided, you'll even find my experience with Aimovig there ( not a pleasant one ) I think you'll find what you're looking for there.
          Best of Luck
          ~Dana

          or create an account to reply.